My sister's journey

This moderated forum is to support the needs of patients with stage IV melanoma, as well as to answer questions about treatment options and what to expect.

Re: My sister's journey

Postby Thomvdv » Sun Jul 09, 2017 4:22 pm

buffcody wrote:Maybe I haven't been on the Forum long enough or just lack a memory, but what is the meaning of the acronyms TT and IT? Frank


TT = targeted therapy (braf/mek inhibitors)
IT = immuno therapy (ipi, nivo, pembro)
Thomvdv
 
Posts: 271
Joined: Wed Feb 18, 2015 7:50 am

Re: My sister's journey

Postby Thomvdv » Fri Jul 28, 2017 3:08 pm

So hey baaaaaaack to the million dollar question. My sister feels her body and mind are a bit worn out with the B/M inhibitors (4 years already - NED - little to none side effects) and is considering switching to anti-pd1. We had a talk this morning with the assistent. She believes prof. Neyns is all in favor about switching now but is just waiting for my sister to bring it up herself. They would switch now. We are gonna wait for the full body mri end of August and then will have the final talk. I'm afraid of side effects (she now has none) coming with IT and of the contamination of resistance talked about by Ribas. Who says she will not be resistant to B/M after switching? I know, I know: we. don't. know. At ASCO we had one session saying: don't switch and another one: switch before resistance. So any thoughts and suggestions, experiences more than welcome. (again I know I'm sorry but we are torn)
Thomvdv
 
Posts: 271
Joined: Wed Feb 18, 2015 7:50 am

Re: My sister's journey

Postby Thomvdv » Fri Aug 04, 2017 4:54 pm

what a hell the past days it has been.

GP believes my sister suffered a psychosis.
She developed conspiracy ideas on monday/tuesday, believed she was wired by her boyfriend and ex-boyfriend, saw camera's everywhere, saw wires move and door knobs moving, panic attacks, aggression, ...

turns out she accidentally overdosed on her clozan
she takes clozan (a benzodiazepine) before she goes to sleep. her anxiety of course rose higher last months so she started taking it during the day. and more and more. she mentioned today she takes up to 4 (!!!!!) at a time, at different stages during the day. you are only allowed 2 - 3 A DAY! So she OVERDOSED most of the days... overdose effects are Impatience, agitation, irritability,
Aggressiveness, delusions, rage attacks, nightmares, hallucinations, psychoses, inappropriate behavior, confusion, memory and personality disorders and paranoid symptoms...
so all what we've experienced where in there

i thought 4 at a time!!!??? so i looked up the leaflet and read all this

GP said she was very very very very very lucky to not killed herself or harmed herself or anyone and that she didn't stay in the psychosis
she now is back to her own self, had a 'hangover' last 2 days
call onc on monday
Thomvdv
 
Posts: 271
Joined: Wed Feb 18, 2015 7:50 am

Re: My sister's journey

Postby Catherine Poole » Sat Aug 05, 2017 2:00 pm

Never a dull moment eh?
Catherine M. Poole, President/Founder
Melanoma International Foundation
Catherine Poole
 
Posts: 10958
Joined: Wed Jan 02, 2008 12:09 am

Re: My sister's journey

Postby Thomvdv » Thu Sep 07, 2017 1:00 pm

Full body MRI: all clear.
Thomvdv
 
Posts: 271
Joined: Wed Feb 18, 2015 7:50 am

Re: My sister's journey

Postby Thomvdv » Wed Oct 04, 2017 1:05 pm

o/t

Nephew of my partner just died of melanoma.
Melanoma attacked our family at both sides.

He was just 40 and celebrated the first birthday of his daughter 2 weeks ago...

(heartbroken)
Thomvdv
 
Posts: 271
Joined: Wed Feb 18, 2015 7:50 am

Re: My sister's journey

Postby Catherine Poole » Fri Oct 06, 2017 7:02 am

so sorry to hear this news! Our deepest condolences to you and your family
Catherine M. Poole, President/Founder
Melanoma International Foundation
Catherine Poole
 
Posts: 10958
Joined: Wed Jan 02, 2008 12:09 am

Re: My sister's journey

Postby Thomvdv » Thu Oct 12, 2017 4:47 pm

thank you...
Thomvdv
 
Posts: 271
Joined: Wed Feb 18, 2015 7:50 am

Re: My sister's journey

Postby Thomvdv » Mon Jan 15, 2018 12:42 pm

sister had a check up last week. all good, all good. Here some of the things we discussed, for what it's worth.

- changing protocol of the combi-d study: we settle on 4 months instead of 3 now and instead of the new required 6 months
- 5 years dab/tram. sister asked about stopping again. we will wait until ASCO updates but will have new discussion about switching to immuno. He would switch to Pembro. Switch, not add? He would not risk having the SE of the triple combo in the case of my sister. Why pembro and not ipi/nivo? Again not risking SE and OS is equal. He also stated that if you switch before resistance and the immuno does not 100% what you want it to do, you will have 100% response again on targeted AND have benefit of the immuno. (He said: people who go on or go back to targeted after immuno ALWAYS benefit) + that a lot people develop later SE on targeted. He would do pembro for one year.

(and a lot of other things but was falling sick so wasn't as active as other times, will try to remember)
As said, we will wait for ASCO, also maybe for ESMO (I might trow in that we should wait for IDO updates) to have a conversation again about switching.
Thomvdv
 
Posts: 271
Joined: Wed Feb 18, 2015 7:50 am

Re: My sister's journey

Postby Catherine Poole » Tue Jan 16, 2018 8:05 am

How wonderful! I've experienced the full circle in recent months losing my husband in November and I thought I understood it until then. One truth that hit home was the uselessness of material things. The relationships we have are the most valuable assets and to be cherished everyday.
Catherine M. Poole, President/Founder
Melanoma International Foundation
Catherine Poole
 
Posts: 10958
Joined: Wed Jan 02, 2008 12:09 am

Previous

Return to Melanoma Diagnosis: Stage IV

Who is online

Registered users: Bing [Bot], Google [Bot]